| Model Number |
ZBL14060 |
| Medical Device Problem Codes |
Fracture (1260); Premature Activation (1484); Retraction Problem (1536)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
08/08/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 05/2021).
Event or Problem Description
It was reported that during treatment of the right brachiocephalic vein into the superior vena cava, the biliary stent allegedly prematurely deployed as it was being advanced through the introducer sheath.Therefore, the delivery system was retracted from the introducer sheath causing the stent to fracture and requiring the stent to be removed in pieces.Reportedly, a pta balloon catheter was used to perform angioplasty and complete the procedure.However, approximately a week later the patient required an additional stent.The current patient status is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the stent delivery system including a completely deployed stent was returned.Even though the safety clip was in place and none of the deployment mechanisms have been activated, the stent was completely deployed.Therefore, the reported premature deployment could be confirmed.The distal segment of the stent delivery sheath was found with several kinks which may indicate increased resistance during introduction of the delivery system.A 0.035 inch guidewire and a 6f introducer sheath guide were found to be compatible with the introducer system during evaluation.Based on the evaluation of the delivery system, no device deficiency could be found, that may have caused the issues experienced by the customer.Based the evaluation of the sample returned, the reported premature stent deployment during introduction of the delivery system was confirmed.However, a definite root cause could not be determined.The intended use represents an off label use of the device.Labeling review: current version of instructions of use (ifu) supplied with this product: in reviewing the labeling supplied with this product, it was found that the ifu address the potential risk.The ifu states: "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." regarding preparation the ifu states: "the bard s.A.F.E.® 6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath." and "the catheter tip is tapered to accommodate a 0.035¿ (0.89 mm) guidewire.Prior to inserting the delivery catheter over the guidewire, the system must be flushed with sterile saline at the two female luer ports until saline drips from the distal tip of the catheter.Flushing lubricates the surface between the inner and outer catheters." the use intended by the customer for treatment of the right brachiocephalic vein represents an off label use of the device.The bard® eluminexx® biliary stent is indicated for the treatment of biliary strictures resulting from malignant neoplasms.However, as reported the device did not enter the patients vessel.H10: d4(expiry date: 05/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description